MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11597-132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Vasoconstriction (2126); Perforation of Vessels (2135); Dysphasia (2195); Pseudoaneurysm (2605); Hydrocephalus (3272); Restenosis (4576)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using two vecta 74 catheters along with other devices to remove the thrombus/clots in patients experiencing ischemic stroke.Prior procedure, the patient neurological assessment showed tici (thrombolysis in cerebral infarction score) of 0, national institute of health stroke scale (nihss) of 15 and mrs (modified rankin score) of 0.The first vecta 74 catheter device was used at the first pass and the aspiration of clot was performed successfully.Upon withdrawing the first vecta 74 catheter, it was noted to be stuck in the long sheath infinity device and for this reason the entire system including the vecta 74 catheter and the guide catheter were removed.The first vecta 74 catheter was noted to be stretched and uncoiled partially.After re-selecting the right internal carotid artery, the fresh second subject vecta 74 catheter along with other devices were used for the second pass.Due to small size of the target the subject vecta 74 catheter was unable to be placed past the occlusion and thus the aspiration was performed via the 3max catheter at the m2-3 division/bifurcation.Control angiography was performed which demonstrates improved , still showed the thrombolysis in cerebral infarction (tici ) of 2b.Afterwards, the third pass was performed with the same subject vecta 74 catheter (but no aspiration actually occurred).The 3 max was flushed and related with the 'wire introduced.The subject vecta 74 catheter was positioned within the m1.The 3 max device would not pass out the subject vecta 74 catheter.The wire wouldn't pass but the intermediate catheter would not follow.Throughout the entirety the procedure the patient was restless and moving significantly.At this point, it was decided to remove the system into a follow-up run as the patient was moving.At this point the patient jerks bilaterally and became unresponsive.Follow-up run showed extravasation of the middle cerebral artery inferior m2 segment.The 3 max and subject vecta 74 catheter were removed.Patient airway was secured to the balloon was prepped on the back table.Follow-up run through the guide catheter showed no active extravasation.At this time a dyna ct (computed tomography) was performed which showed subarachnoid hemorrhage but no large hematoma.At this 0.5 minutes had elapsed since the previous wada repeat run showed still no active extravasation.There is reocclusion of the m1 division and was not appropriate to traverse that area in light of the recent extravasation.The event was resolved and the patient was discharged on day 5-7 with mrs of 5.The patient¿s current condition are poor, tache and peg, opens eyes, and does not follow commands.The study facility reported that the vessel perforation was likely caused by the subject device vecta 74 catheter.The vessel perforation led to extravasation ,sah (subarachnoid hemorrhage) and a pseudoaneurysm that had to be treated with vessel sacrifice for pseudoaneurysm formamon.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using two vecta 74 catheters along with other devices to remove the thrombus/clots in patients experiencing ischemic stroke.Prior procedure, the patient neurological assessment showed tici (thrombolysis in cerebral infarction score) of 0, national institute of health stroke scale (nihss) of 15 and mrs (modified rankin score) of 0.The first vecta 74 catheter device was used at the first pass and the aspiration of clot was performed successfully.Upon withdrawing the first vecta 74 catheter, it was noted to be stuck in the long sheath infinity device and for this reason the entire system including the vecta 74 catheter and the guide catheter were removed.The first vecta 74 catheter was noted to be stretched and uncoiled partially.After re-selecting the right internal carotid artery, the fresh second subject vecta 74 catheter along with other devices were used for the second pass.Due to small size of the target the subject vecta 74 catheter was unable to be placed past the occlusion and thus the aspiration was performed via the 3max catheter at the m2-3 division/bifurcation.Control angiography was performed which demonstrates improved , still showed the thrombolysis in cerebral infarction (tici ) of 2b.Afterwards, the third pass was performed with the same subject vecta 74 catheter (but no aspiration actually occurred).The 3 max was flushed and related with the 'wire introduced.The subject vecta 74 catheter was positioned within the m1.The 3 max device would not pass out the subject vecta 74 catheter.The wire wouldn't pass but the intermediate catheter would not follow.Throughout the entirety the procedure the patient was restless and moving significantly.At this point, it was decided to remove the system into a follow-up run as the patient was moving.At this point the patient jerks bilaterally and became unresponsive.Follow-up run showed extravasation of the middle cerebral artery inferior m2 segment.The 3 max and subject vecta 74 catheter were removed.Patient airway was secured to the balloon was prepped on the back table.Follow-up run through the guide catheter showed no active extravasation.At this time a dyna ct (computed tomography) was performed which showed subarachnoid hemorrhage but no large hematoma.At this 0.5 minutes had elapsed since the previous wada repeat run showed still no active extravasation.There is reocclusion of the m1 division and was not appropriate to traverse that area in light of the recent extravasation.The event was resolved and the patient was discharged on day 5-7 with mrs of 5.The patient¿s current condition are poor, tache and peg, opens eyes, and does not follow commands.The study facility reported that the vessel perforation was likely caused by the subject device vecta 74 catheter.The vessel perforation led to extravasation ,sah (subarachnoid hemorrhage) and a psuedoaneurysm that had to be treated with vessel sacrifice for pseudoaneurysm formamon.Update additional information: received additional information on 16-april-2021 stated that the vasospasm, sah (subarachnoid hemorrhage), right ica (internal carotid artery) aneurysm, and hydrocephalus occurred beyond 48 hours after the study procedure and the medical intervention was performed (more ivh for sah, coil sacrifice of the terminal to ophthalmic ica for ica aneurysm and ivd placed for hydrocephalus).The details of adverse events are listed below: ¿vasospasm: tcd evidence of asymptomatic vasospasm.Tcd suggestive mild vasospasm in left mca (middle cerebral artery) and left ica.¿sah stat cth demonstrating new sah bifrontal sulci and anterior basal cisterns; new loss of gray/white left posterior temporal lobe/occipital lobe c/w interval infarct; increased iph in right mca (middle cerebral artery) territory with new 3.7x2.1 cm hematoma, more ivh.¿right ica aneurysm: left supraclinoid ica with moderate spasm s/p balloon angioplasty right communicating segment ica aneurysm s/p coil sacrifice of the terminal to ophthalmic ica.¿hydrocephalus: hct showed worsening hydrocephalus, evd placed.Last hct concern for obstructive hydrocephalus.Continue csf draining with evd at 5mmhg.
 
Additional Manufacturer Narrative
B5 executive summary: updated f10 / h6 clinical signs code grid: added: vasoconstriction, aneurysm, and hydrocephalus health impact code grid: added: serious injury/impairment.
 
Additional Manufacturer Narrative
D4 expiration date: added.H4 manufacturing date: added.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during procedure, vessel perforation and a pseudoaneurysm occurred which had to be treated with vessel sacrifice.Additional information received on 16-april-2021 stated that the vasospasm, sah (subarachnoid hemorrhage), right ica (internal carotid artery) aneurysm, and hydrocephalus occurred beyond 48 hours after the study procedure and medical intervention was performed (more ivh for sah, coil sacrifice of the terminal to ophthalmic ica for ica aneurysm, and ivd placed for hydrocephalus).Additional information provided by the customer indicated that the device was correctly removed from the dispenser hoop, the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the procedure, and the anatomy was minimally tortuous.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using two vecta 74 catheters along with other devices to remove the thrombus/clots in patients experiencing ischemic stroke.Prior procedure, the patient neurological assessment showed tici (thrombolysis in cerebral infarction score) of 0, national institute of health stroke scale (nihss) of 15 and mrs (modified rankin score) of 0.The first vecta 74 catheter device was used at the first pass and the aspiration of clot was performed successfully.Upon withdrawing the first vecta 74 catheter, it was noted to be stuck in the long sheath infinity device and for this reason the entire system including the vecta 74 catheter and the guide catheter were removed.The first vecta 74 catheter was noted to be stretched and uncoiled partially.After re-selecting the right internal carotid artery, the fresh second subject vecta 74 catheter along with other devices were used for the second pass.Due to small size of the target the subject vecta 74 catheter was unable to be placed past the occlusion and thus the aspiration was performed via the 3max catheter at the m2-3 division/bifurcation.Control angiography was performed which demonstrates improved , still showed the thrombolysis in cerebral infarction (tici ) of 2b.Afterwards, the third pass was performed with the same subject vecta 74 catheter (but no aspiration actually occurred).The 3 max was flushed and related with the 'wire introduced.The subject vecta 74 catheter was positioned within the m1.The 3 max device would not pass out the subject vecta 74 catheter.The wire wouldn't pass but the intermediate catheter would not follow.Throughout the entirety the procedure the patient was restless and moving significantly.At this point, it was decided to remove the system into a follow-up run as the patient was moving.At this point the patient jerks bilaterally and became unresponsive.Follow-up run showed extravasation of the middle cerebral artery inferior m2 segment.The 3 max and subject vecta 74 catheter were removed.Patient airway was secured to the balloon was prepped on the back table.Follow-up run through the guide catheter showed no active extravasation.At this time a dyna ct (computed tomography) was performed which showed subarachnoid hemorrhage but no large hematoma.At this 0.5 minutes had elapsed since the previous wada repeat run showed still no active extravasation.There is reocclusion of the m1 division and was not appropriate to traverse that area in light of the recent extravasation.The event was resolved and the patient was discharged on day 5-7 with mrs of 5.The patient¿s current condition are poor, tache and peg, opens eyes, and does not follow commands.The study facility reported that the vessel perforation was likely caused by the subject device vecta 74 catheter.The vessel perforation led to extravasation ,sah (subarachnoid hemorrhage) and a psuedoaneurysm that had to be treated with vessel sacrifice for pseudoaneurysm formamon.______________ update additional information: received additional information on 16-april-2021 stated that the vasospasm, sah (subarachnoid hemorrhage), right ica (internal carotid artery) aneurysm, and hydrocephalus occurred beyond 48 hours after the study procedure and the medical intervention was performed (more ivh for sah, coil sacrifice of the terminal to ophthalmic ica for ica aneurysm and ivd placed for hydrocephalus).The details of adverse events are listed below: ¿vasospasm: tcd evidence of asymptomatic vasospasm.Tcd suggestive mild vasospasm in left mca (middle cerebral artery) and left ica.¿sah stat cth demonstrating new sah bifrontal sulci and anterior basal cisterns; new loss of gray/white left posterior temporal lobe/occipital lobe c/w interval infarct; increased iph in right mca (middle cerebral artery) territory with new 3.7x2.1 cm hematoma, more ivh.¿right ica aneurysm: left supraclinoid ica with moderate spasm s/p balloon angioplasty right communicating segment ica aneurysm s/p coil sacrifice of the terminal to ophthalmic ica.¿hydrocephalus: hct showed worsening hydrocephalus, evd placed.Last hct concern for obstructive hydrocephalus.Continue csf draining with evd at 5mmhg.

Brand Name
AXS VECTA 074 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key11478201
Report Number3008853977-2021-00009
Device Sequence Number3276352
Product Code NRY
UDI-Device Identifier07613327459265
UDI-Public07613327459265
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberINC-11597-132
Device Catalogue NumberINC-11597-132
Device Lot Number14622-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/16/2021
06/29/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/03/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 MAX MICROCATHETER.; ASPIRATION PUMP (STRYKER).; FATHOM GUIDEWIRE.; GUIDE CATHETER (UNKNOW MANUFACTURER).; GUIDEWIRE (TERUMO).; LS INFINITY SHEATH (STRYKER).
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient Age47 YR